Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 211, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 3, 2000, 2:19 AM CDT for Coles County, Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 3, 2000, 2:19 AM CDT (07:19 UTC)
- Expired
- Jul 3, 2000, 3:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Coles County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2094 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
729 WUUS53 KILX 030719 SVRSPI ILC029-030815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 219 AM CDT MON JUL 3 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLES COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 315 AM CDT * AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF MATTOON...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MATTOON LERNA COOKS MILL HUMBOLDT CHARLESTON RARDIN ASHMORE OAKLAND THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3963 8847 3938 8847 3942 8802 3967 8798 AUTEN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 8:15 PM CDT, 6 hours 4 minutes earlier.
Area forecast discussion, Jul 2, 8:15 PM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 815 PM CDT SUN JUL 2 2000 LARGE CONVECTIVE SYSTEM TO OUR NW NOT MOVING SE AS QUICKLY AS PREVIOUSLY THOUGHT. WDLY SCT TSRA ASSOCIATED WITH WEAK VORT DEPICTED ON LATEST RUC SHOULD GRDLY WEAKEN LT THIS EVENING WHILE MAIN CONVECTIVE CLUSTER OVR IA/SRN WI SINKS SWD. RUC NOT NEARLY AS AGGRESSIVE IN DROPPING BNDRY SWD TNT WITH THE BEST LOW LVL CONVERGENCE AND THETA-E RIDGE ALINGED ALONG FRONT. LATEST SWODY1 HAS SHIFTED SVR THREAT ALMOST OUT OF CWA AS A RESULT OF CURRENT CONVECTIVE TRENDS. WL MAKE SOME ADJUSTMENTS TO WORDING IN OVRNGT HOURS...ESP ACRS THE NORTH WITH MENTION OF SCT ACTIVITY SOUTH STILL LOOKING OK THRU MIDNGT. .ILX...NONE. SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:54 AM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.